New Mexico, 2016Flash Flooding in New Mexico, August 4, 2016
August 4, 2016 · NWS ABQ · 3 events in 3 counties and zones
Widespread showers and thunderstorms moved slowly north over New Mexico as the most significant monsoon burst pattern of the season arrived across the state. The combination of very rich moisture and strong afternoon heating resulted in storms with torrential rainfall over much of central and western New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms moved slowly north over New Mexico as the most significant monsoon burst pattern of the season arrived across the state. The combination of very rich moisture and strong afternoon heating resulted in storms with torrential rainfall over much of central and western New Mexico. The most significant flash flooding occurred around the Glenwood. High water forced mud, rocks, and debris over Catwalk Road. Mineral Creek road was washed out near Alma where 2 inches of rain fell in only 45 minutes. Torrential rainfall around Crownpoint turned roads into a flooded muddy mess. A monster storm in the northeast heights of Albuquerque dumped up to 2.5 inches of rainfall around Glenwood Hills. This resulted in impassable low water crossings in parts of the heights. Many residents around Menaul and Juan Tabo reported landscaping washed into the streets from flood waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 4, 2:49 PM MST, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 4, 2:49 PM MST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
349 PM MDT THU AUG 4 2016
.SYNOPSIS...
Ample monsoonal moisture surging northward along with the weak
upper low crossing the Four Corners into Central Colorado will
keep showers and thunderstorms around through this evening. Expect
locally heavy rainfall overnight with flash flooding possible across
much of central and western New Mexico. The wet period will
continue through the weekend with a down trend early next week,
with lesser afternoon storm chances. Another possible wet period
could redevelop the latter half of next week.
32
&&
.DISCUSSION...
Currently, high pressure is hovering to our east while at the
same time a weak upper level low is crossing northeast across the
Four Corners Region into Central Colorado. With ample monsoonal
moisture seeping northward along with the weak upper low crossing
the Four Corners, showers and thunderstorms will continue
northward across much of the forecast area, with lesser activity
across the southeast plains. Storms will move a bit quicker than
previous days because of steadily increasing 700-500mb layer winds.
Although storms will be steady moving, heavy rain footprints will
be favorable across central and western areas. We will continue
the flash flood watch through late Friday but we added Union and
Harding counties today because of further convection developing
over the northeast with response to an approaching back door cold
front from the north. There could be a possibility that storms
across the northeast could become severe.
The wet period will continue into the weekend as moisture
continues surging northward with aid from high pressure to the
east and an upper level trough to our west. PWATS will start to
trend down a bit as drier mid level air begins to seep in from
the SE and the west. Although drier air will slowly filter into
the forecast area, afternoon storms will continue developing over
mountain tops and high terrain before seeping into the valleys.
The warming period will last til Thursday before models indicate a
return in monsoonal moisture by the latter half of next week,
brought on by possible remnant tropical activity.
32
&&
.FIRE WEATHER...
A rich moisture environment continues across the northwest three
quarters or so of the forecast area as of mid afternoon and that
will change little through Fri then only dry out slightly over
the weekend. Heavy rain-producing storms and localized flash
flooding once again will be likely through Friday and perhaps
into the weekend as well. A weak upper low will slowly drift into
CO over the next 24 to 36 hours keeping north central and nw NM
in the most widespread rains. East central and se plains will
have the lowest chance of showers and storms, but even there a
few should develop. Areas of rain and at least a few storms
should linger the longest into the night across the nw third of
the state.
Pattern to be pretty similar again Fri, though the upper high to
the east of the state will begin to build a bit westward. With
storm steering flow more out of the sw and a little stronger,
a few stronger storms could develop across the northeast
highlands and plains. The high will likely build somewhat more to
the west into the state as the weekend progresses, narrowing and
lessening to a fair degree the southerly transport of monsoon
moisture. But we should retain plenty of residual moisture for
healthy crops of afternoon and evening showers and storms,
especially across the higher terrain and to a lesser degree the
lower terrain later in the day. All through this period very good
to excellent rh recoveries expected west, north and most of
central NM at least fair to good east central and se NM.
As a little more westerly component to the flow aloft develops
Mon, there should be some drying and lessening of convection
across the nw third to half of the state, but computer models
have been wavering somewhat in the most recent few runs with this
scenario, so just how much decrease we will see in a little
uncertain. backing off somewhat at times from this scenario.
ECMWF and GFS models both want to increase moisture and rainfall
mid to late week, perhaps somewhat due to remnants of tropical
system Earl. Still a long way off so exact track of this moisture
is rather uncertain.
43
&&
.AVIATION...
18Z TAF CYCLE
Continued moisture tap will ensure another healthy crop of
scattered to numerous showers and storms with upper high to the
east of NM and weak trough over far ne AZ moving into far nw NM.
With a weak disturbance drifting north from nw Mexico and the
trough near the 4 corners the majority of TAF sites should see
50 percent or better chances of shra and tsra between 20z and 03z,
the exceptions being KTCC and KROW. Mts occasionally obscured in
SCT to NMRS showers and thunderstorms...also the stronger tsra may
produce some relatively brief mvfr cigs and vsby. Convection will
continue...though with fewer tsra...across the NW third of the
state overnight...while remainder should see a most of the
activity dying out before 06z. Lcl MVFR to IFR cigs/vsbys in
clouds and fog will likely develop tonight across western and
perhaps central NM after 05z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 63 83 61 85 / 80 80 60 60
Dulce........................... 57 79 54 82 / 80 90 70 70
Cuba............................ 57 81 57 82 / 80 80 70 60
Gallup.......................... 60 81 58 79 / 80 70 50 60
El Morro........................ 55 78 53 80 / 80 80 60 70
Grants.......................... 57 82 57 81 / 80 70 50 60
Quemado......................... 58 81 58 82 / 80 80 70 70
Glenwood........................ 63 88 65 89 / 60 60 50 60
Chama........................... 53 73 52 76 / 90 90 70 70
Los Alamos...................... 58 78 60 80 / 80 70 60 50
Pecos........................... 57 79 58 81 / 80 80 60 60
Cerro/Questa.................... 55 76 55 78 / 80 90 60 50
Red River....................... 49 70 51 70 / 90 90 60 60
Angel Fire...................... 48 72 48 75 / 80 90 60 60
Taos............................ 56 79 55 81 / 80 70 50 40
Mora............................ 55 74 56 78 / 80 80 60 60
Espanola........................ 60 85 62 86 / 60 60 50 30
Santa Fe........................ 60 80 60 82 / 70 80 60 50
Santa Fe Airport................ 60 83 60 85 / 70 60 50 30
Albuquerque Foothills........... 65 86 65 87 / 70 60 50 40
Albuquerque Heights............. 66 87 66 88 / 60 50 50 30
Albuquerque Valley.............. 63 89 66 91 / 60 50 40 30
Albuquerque West Mesa........... 66 89 66 90 / 60 50 50 30
Los Lunas....................... 64 89 65 90 / 60 40 40 30
Rio Rancho...................... 65 88 66 89 / 70 50 50 30
Socorro......................... 67 91 68 92 / 50 40 40 30
Sandia Park/Cedar Crest......... 60 79 62 81 / 80 70 60 50
Tijeras......................... 61 83 62 85 / 80 70 60 50
Moriarty/Estancia............... 58 82 59 84 / 60 60 50 40
Clines Corners.................. 58 81 58 82 / 60 60 40 40
Gran Quivira.................... 61 83 61 84 / 40 50 40 30
Carrizozo....................... 65 89 65 89 / 20 40 20 20
Ruidoso......................... 60 82 60 82 / 20 60 40 50
Capulin......................... 56 78 57 83 / 80 80 60 40
Raton........................... 58 83 58 85 / 70 70 60 40
Springer........................ 59 82 60 87 / 60 60 50 30
Las Vegas....................... 58 82 57 82 / 60 70 40 30
Clayton......................... 62 90 63 91 / 40 50 50 30
Roy............................. 61 86 62 88 / 50 50 40 20
Conchas......................... 67 94 69 95 / 30 30 40 20
Santa Rosa...................... 66 93 67 94 / 40 30 30 20
Tucumcari....................... 67 97 69 97 / 30 30 30 10
Clovis.......................... 68 94 68 95 / 20 20 20 5
Portales........................ 70 95 70 95 / 20 20 20 5
Fort Sumner..................... 69 94 69 95 / 20 20 20 10
Roswell......................... 72 97 70 97 / 20 20 20 10
Picacho......................... 64 91 65 91 / 20 30 20 20
Elk............................. 61 86 62 86 / 20 30 30 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday evening for the following zones...
NMZ501>531.
&&
32
Hazardous weather outlook, Aug 4, 4:52 AM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT THU AUG 4 2016
NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT THU AUG 4 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS LIKELY TODAY AND TONIGHT ACROSS NORTHERN
AND WESTERN PORTIONS OF THE AREA WITH POTENTIAL FOR FLASH FLOODING...
ESPECIALLY ON AND NEAR BURN SCARS. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH MIDNIGHT TONIGHT FOR MOST OF CENTRAL AND WESTERN
NEW MEXICO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY...ESPECIALLY ACROSS
NORTHERN NEW MEXICO AND MAY RESULT IN LOCALIZED FLASH FLOODING. IN
ADDITION...A FEW STRONG STORMS FRIDAY AFTERNOON AND EVENING
BETWEEN RATON AND CLAYTON NEAR THE COLORADO BORDER MAY PRODUCE
SMALL HAIL...STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
11
In the hours before
Special weather statement, Aug 4, 1:52 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT THU AUG 4 2016
NMZ503-504-042130-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
252 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 330 PM MDT...
AT 252 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF LINDRITH...OR 26 MILES NORTH OF CUBA...MOVING
NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 3662 10693 3661 10692 3658 10692 3658 10691
3656 10690 3655 10691 3653 10689 3631 10705
3633 10723 3664 10719
TIME...MOT...LOC 2052Z 193DEG 17KT 3639 10710
54Special weather statement, Aug 4, 1:58 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT THU AUG 4 2016
NMZ501-042130-
NORTHWEST PLATEAU-
258 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN COUNTY
UNTIL 330 PM MDT...
AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN FARMINGTON...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAIN WILL
BE LIKELY WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...NAPI HEADQUARTERS...FLORA VISTA AND UPPER FRUITLAND.
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3662 10816 3666 10827 3686 10825 3678 10804
TIME...MOT...LOC 2057Z 203DEG 11KT 3673 10819
GUYER
Special weather statement, Aug 4, 2:20 PM MST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT THU AUG 4 2016
NMZ512-518-523-042145-
SANTA FE METRO AREA-CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
320 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 345
PM MDT...
AT 320 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CANADA DE LOS ALAMOS TO LA BAJADA TO LAMY.
MOVEMENT WAS NORTH AT 20 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...ELDORADO AT SANTA FE...GLORIETA...CANADA DE LOS ALAMOS...
LA BAJADA...CERRILLOS HILLS STATE PARK...MADRID...LAMY...
HYDE MEMORIAL STATE PARK AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 264 AND 302.
HIGHWAY 285 BETWEEN MILE MARKERS 279 AND 290.
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3540 10572 3539 10618 3540 10618 3539 10624
3572 10625 3574 10583 3570 10578 3573 10577
3573 10576 3574 10575 3574 10572
TIME...MOT...LOC 2120Z 182DEG 18KT 3556 10583 3553 10624
GUYERSpecial weather statement, Aug 4, 3:38 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT THU AUG 4 2016
NMZ504-042315-
NORTHWEST HIGHLANDS-
438 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCKINLEY COUNTY
UNTIL 515 PM MDT...
AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF SAN MATEO...OR 26 MILES EAST OF CROWNPOINT...MOVING
NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MCKINLEY COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3559 10779 3560 10777 3563 10781 3576 10779
3569 10748 3546 10762 3550 10771 3551 10771
3554 10774 3557 10774 3556 10777 3557 10779
3556 10781 3558 10782
TIME...MOT...LOC 2237Z 196DEG 10KT 3556 10770
54Special weather statement, Aug 4, 4:12 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT THU AUG 4 2016
NMZ503-504-042345-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
512 PM MDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 545 PM MDT...
AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF LINDRITH...OR 28 MILES NORTHWEST OF CUBA...MOVING
NORTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL RIO
ARRIBA COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3633 10706 3629 10727 3656 10741 3662 10708
TIME...MOT...LOC 2312Z 166DEG 14KT 3639 10719
54
Flash Flood, Catron
- When
- August 4, 4:30 PM MST to 5:30 PM MST
- Where
- Catron County, 1.69 mi SW of Glenwood to 0.41 mi ESE of Glenwood
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.304, -108.902
High water forced rocks, mud, and debris over Catwalk Road near Glenwood. Mineral Creek road was washed out east of Alma.
Flash Flood, McKinley
- When
- August 4, 6:00 PM MST to 7:00 PM MST
- Where
- McKinley County, 10.5 mi SSW of Hospah to 9.53 mi N of Ambrosia Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.599, -107.845
Roadways turned to a flooded, muddy mess south of Hospah.
Flash Flood, Bernalillo
- When
- August 4, 8:30 PM MST to 9:30 PM MST
- Where
- Bernalillo County, 5.83 mi NNW of Carnuel to 3.8 mi NNW of Carnuel
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.140, -106.493
Low water crossings flooded in Glenwood Hills neighborhood. Many residents also reported landscaping washed into streets at several homes in the area near Menaul and Juan Tabo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, August 4, 20162 deaths · 1 event
- Heat in Illinois, August 4 to 5, 20161 death · 12 events
- Tornado and Damaging Winds in Wisconsin, August 4, 2016$105,000 · EF1 · 7 events
- Tornado and Damaging Winds in Louisiana, August 4, 20162 injured · $100,000 · EF0 · 4 events
- Hail and Damaging Winds in Minnesota, August 4, 2016$102,000 · 1.5 in hail · 16 events
- Flash Flood and Heavy Rain in Georgia, August 4 to 5, 2016$180,000 · 3 events
- Damaging Winds in Wisconsin, August 4, 2016$156,000 · 87 kt wind · 4 events
- Damaging Winds and Heavy Rain in Iowa, August 4, 2016$90,000 · 61 kt wind · 9 events
- Flood and Damaging Winds in Wisconsin, August 4, 2016$68,000 · 62 kt wind · 14 events
- Tornado and Damaging Wind in Florida, August 4, 20161 injured · EF1 · 3 events
- Lightning Strike in Florida, August 4, 20162 injured · 1 event
- Excessive Heat in Arkansas, August 4, 201612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642268, 642269, 642270.